Due to chronic sinus inflammation and infections, as well as mild asthma, I have been on Steroids (Prednisone and Advair 500/50) for about 5 years now. In that time I have experienced many minor side effects. One thing that has happened is hair loss. Not rapidly or in large quantities but progressively each day. Going way back in my family (both sides), we have been blessed with thick healthy hair and I carried that trait until I started getting sick and jumping on these drugs. I did some initial research online and discovered others who have either made the connection or question the connection to steroid use. Is this a path I should pursue? If I saw a hair loss specialist, would they be able to help determine cause?
Thank you for your advise.
Corticosteroids in general can cause many systemic problems (not only hair loss), but hair loss from steroid use is not uncommon in those with the genetic hair loss gene. In general, hair loss in men is mainly from genetic androgenic alopecia without steroids.
You may want to note if your hair loss is diffuse or limited to certain areas. If you want a clear diagnosis, see a doctor.